Thursday, January 23, 2020

Comments by Rory

Showing 1 of 1 comments.

  • Hi Nancy
    Congratulations on your having helped to put together such a wonderful site. I have read all the posts and it took a while!
    I want to contribute some of my observations and outcomes in a journey to eventually come off Seroquel.
    I had been on Seroquel 600mg at night for several years and just over 5 months ago I started tapering. I took one month to go from 600mg to 300mg without too many problems. Then another month graduating down to 150mg. I stabilized on 150 for a 6 weeks as getting to there was more difficult than the first stage, with some anxiety, some sleep disruption (luckily not bad), some suicidal ideation. None of these symptoms laid me low but it was a bit of a grind. After my symptoms stabilized I gradually moved down to 100mg and again this was not easy with the same struggles as above. I have stabilized but will stay on 100mg for a further month before tapering off over a few months. That’s the plan.
    Symptoms I’ve had with Seroquel (600mg) are:
    Constipation – horrendous pain and blockages
    Itching
    Blurred vision
    Tardive Dyskinesia – putting tongue out (embarrassing), lip smacking, jaw grinding.
    Heart Problems – serious arrhythmias – 10% of my heart beats were arrhythmias at 600mg – artery plaque buildup – diagnosed as having arteries of an 88 year old. I’m 67 and have always been fit & healthy. A Holter 24hr test when at 300mg showed arrhythmias down to less than 0.1%!!!!! I’m expecting to be clear of arrhythmais when off Seroquel. I am astounded that Seroquel has apparently can cause serious heart complications. At one time I was scheduled to have a pacemaker fitted. For information on Seroquel & arrhythmias go to this article – http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2493295/
    My symptoms/outcomes tapering off Seroquel:
    Arrhythmias – huge improvement
    Runny nose – slow but constant dribbling nose which hasn’t stopped in the 5 months
    Constipation – gone – and my tummy now feels great
    Muscle cramps – leg seizure at times
    Sweating – intermittent
    Suicidal ideation – waking up and feeling really down but springing up later in the day. I have a reasonable exercise regime which perks me up.
    Lacking motivation
    Sleep – this has gone fairly well for me. But I’m wary about coming down from 100mg to zero. I’m reminded that Nancy stopped tapering at 100mg and suffered badly as a result. Thank you Nancy for giving insight on this aspect.
    I’m thinking seriously about going to a lawyer to explore taking legal action against AstraZeneca particularly because of the heart/artery and tardive dyskinesia issues I have suffered. Can anyone give me some feedback on embarking on this cause of action?
    Kind Regards to all and I hope I have educated some of your readers.
    Rory